MAUDE Adverse Event Report: INARI MEDICAL, INC. CLOTTRIEVER BOLD CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. CLOTTRIEVER BOLD CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 42-102
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Cardiac Arrest (1762); Tachycardia (2095); Anxiety (2328); Low Oxygen Saturation (2477)
Date of Event 06/07/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were not provided, the lot history records of all potential lots shipped to the facility were reviewed.There were no discrepancies or unusual findings.There was no report of any device malfunction.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the patient's deterioration was the result of clot embolism.Distal embolization of blood clots and cardiovascular collapse are listed in the device labeling as potential complications / adverse events.Manufacturer reference #: (b)(4).
 
Event or Problem Description
A 66-year-old male patient was diagnosed with left lower extremity ilio-femoral deep vein thrombosis (dvt).The clot age was estimated at 3 days.On (b)(6) 2023, a thrombectomy was planned with the inari clottriever (ct) bold catheter with left popliteal access.A venogram was performed which revealed extensive clot burden from the popliteal vein to the iliac vein.No clot was identified in the inferior vena cava (ivc).The surgical plan was to perform the thrombectomy without distal protection due to the clot location.Wire positioning was obtained with an amplatz guidewire, and the ct bold catheter was advanced.Three passes were performed which successfully retrieved a large clot burden.A venogram was taken after the third pass which revealed a large thrombus in the iliac/ivc had floated up from what was presumed to be the profunda artery.The physician repositioned to address this clot.A fourth pass was made, but it did not collect a sufficient amount of clot.At this point, the patient became restless, tachycardic, and hypoxic.A pulmonary embolism (pe) was suspected and the patient was repositioned from the prone position to supine in order to access the right common femoral vein.An echocardiogram revealed a dilated right ventricle with right ventricle failure and confirmed the presence of a pe.The patient continued to rapidly decline as the flowtriever catheter was being advanced to the pulmonary arteries.The patient arrested, a code was initiated, and cardiopulmonary resuscitation (cpr) was administered.A successful pe thrombectomy was performed and tpa was administered.Cpr was performed for a total of 36 minutes and the patient was placed on extracorporeal membrane oxygenation (ecmo).After the pe thrombectomy, an echocardiogram showed a normal right ventricle.The patient was transferred to the intensive care unit (icu).The patient remained in the icu on ecmo support for 5 days, but did not recover neurologically.The decision was eventually made to withdraw life support and the patient died on (b)(6) 2023.

Brand Name
CLOTTRIEVER BOLD CATHETER
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
kit cariquitan
6001 oak canyon
suite 100
irvine, CA 92618
8779234747
MDR Report Key17269174
Report Number3020347218-2023-00012
Device Sequence Number7966929
Product Code QEW
UDI-Device Identifier00850291007314
UDI-Public00850291007314
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K230494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number42-102
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2023
Initial Report FDA Received Date07/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZ GUIDEWIRE; CLOTTRIEVER SHEATH, 13 FR
Outcome Attributed to Adverse Event Death; Required Intervention; Life Threatening; Hospitalization;
Patient Age66 YR
Patient SexMale